MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA

HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA
Catalog Number 902615
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic reviewed the panther logs and worklists and noted there were no indications of hardware or reagent preparation issues that affected results.While the cause of the observed discrepant results is unknown, it is possible the string of nine discrepant results was due to kit or environmental contamination in the lab.Hologic review did not show indication of instrument contamination.Hologic has not been informed of any adverse patient outcomes related to this issue.H3 other text: other.
 
Event or Problem Description
On january 6, 2026, customer reported that they received discrepant results on nine samples while using the aptima combo 2 (ac2) assay (ml 924882) on their panther plus instrument ((b)(6)).On (b)(6) 2026, customer initially tested the nine samples on ac2 worklist (wl) (b)(4) and received a ct positive/ gc positive result on sample id (b)(6) and ct negative/gc negative results on the other eight sid¿s; (b)(6).Customer suspected environmental contamination and re-ran the samples in question using a newly reconstituted assay kit.Customer performed a retest of all nine samples on worklist ids (wl) (b)(4) and (wl) (b)(4) and received a ct negative/gc positive result on sample id ((b)(6)) and ct positive/gc negative results on sid; (b)(6).Customer reported out the results from the initial wl (b)(4).Customer did not provide any information on the patient or patient treatment.Hologic has not been informed of any adverse patient outcomes related to this issue.

Brand Name
APTIMA COMBO 2 ASSAY
Common Device Name
DNA-REAGENTS, NEISSERIA
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
amy holtgraver
10210 genetic center drive
san diego, CA 92121
8584108236
MDR Report Key24257644
Report Number2024800-2026-00004
Device Sequence Number8327230
Product Code LSL
UDI-Device Identifier15420045505711
UDI-Public15420045505711
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number902615
Device Lot Number924882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown